How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Board Certified MD
Category: Medical
Satisfied Customers: 508
Experience:  MBChB
111381268
Type Your Medical Question Here...
Shahid Karim is online now

How are you? I have a question I use take tablet

Customer Question

Hi
JA: Hello. How can I help?
Customer: how are you? im Rafal
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I have a question I use take tablet antidepressants 75 mg every day morning 37.5 mg and evening 37.5 mg I want stop antidepressants do you know how can I stop reduce slowly antidepressants?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I don’t have allergic Venlafaxine because I feel dizzy every day from 4 years ago I fed up venlafaxine
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I understand. I have appointment 15 of June but I need reduce slowly antidepressants antidepressants Venlafaxine can you explain me please?
Submitted: 20 days ago.
Category: Medical
Customer: replied 20 days ago.
Hi
Customer: replied 20 days ago.
You there?
Expert:  Shahid Karim replied 20 days ago.

Hi thanks for getting in touch, you're trying to wean yourself off of the anti-depressant medication is that correct?

Customer: replied 20 days ago.
Good afternoon
Customer: replied 20 days ago.
Sorry I’m deaf
Customer: replied 20 days ago.
Can’t call
Customer: replied 20 days ago.
We can write here please
Customer: replied 20 days ago.
I need stop off antidepressants Venlafaxine 75 mg
Customer: replied 20 days ago.
Do you know how can I stop antidepressants 75 mg slowly?
Customer: replied 20 days ago.
I’m waiting to reply
Expert:  Shahid Karim replied 20 days ago.

sure we can write, the site offers calls automatically. Yes you can stop them slowly but you should make sure you do it with the GPs help as they should monitor you and make sure you're ok as you come off of them. You could start by taking the night dose every other day for 5 days.

Expert:  Shahid Karim replied 20 days ago.

You'll have to give me a second I can't type that fast

Customer: replied 20 days ago.
Okay. I have appointment 15 of June. But I can stop slowly antidepressants how can I stop? Explain me, please? I take 37.5 mg in the morning then I take 35.5 mg in the evening? How can I reduce? Can I take tablet only morning 37.5 mg every day? No evening?
Expert:  Shahid Karim replied 20 days ago.
  • take Night dose alternate days for 10 days I meant to write
  • Then take stop the night dose
  • Then take the morning dose alternate days for 10 days
  • then stop the morning dose

So it should take around 20 days to wean yourself off. It's important that at each stage you assess how you feel and whether you need to hold on to a low dose for a bit longer or not and see your GP.

Customer: replied 20 days ago.
Sorry I don’t understand.
Customer: replied 20 days ago.
Okay. I have appointment 15 of June. But I can stop slowly antidepressants how can I stop? Explain me, please? I take 37.5 mg in the morning then I take 35.5 mg in the evening? How can I reduce? Can I take tablet only morning 37.5 mg every day?
Customer: replied 20 days ago.
No evening every day?
Expert:  Shahid Karim replied 20 days ago.

so like this: (give me 1 min to write)

Customer: replied 20 days ago.
Ok
Expert:  Shahid Karim replied 20 days ago.

Monday: morning dose, evening dose

Tuesday: morning dose, no evening dose

Wednesday: morning dose, evening dose

Thursday: morning dose, no evening dose

Friday: morning dose, evening dose

Saturday: morning dose, no evening dose

Sunday: morning dose, evening dose

Do this for 2 weeks then stop the evening dose forever

Expert:  Shahid Karim replied 20 days ago.

make sense so far?

Expert:  Shahid Karim replied 20 days ago.

after these 2 weeks, when you stopped evening dose forever, then do this:

Expert:  Shahid Karim replied 20 days ago.

Monday: morning dose

Tuesday: no morning dose

Wednesday: morning dose

Thursday: no morning dose

Friday: morning dose

Saturday: no morning dose

Sunday: morning dose

Do this for 2 weeks then stop the morning dose forever

Expert:  Shahid Karim replied 20 days ago.

I hope that helps, make sure you let your GP know your plans and I hope you get through it ok. All the very best.

Customer: replied 20 days ago.
Perfect I understand now. I’m happy that.
Customer: replied 20 days ago.
37.5 mg dose only?
Expert:  Shahid Karim replied 20 days ago.

yes

Customer: replied 20 days ago.
Oh great! Thank you so much. You’re great doctor and professional
Customer: replied 20 days ago.
Then I will tell doctor on the GP 15 of June
Customer: replied 20 days ago.
Thank you
Expert:  Shahid Karim replied 20 days ago.

Thank you so much, you are very welcome. Come back if you've further questions. All the very best for the future.

Customer: replied 20 days ago.
I will do. Sorry I ask you few mins?
Customer: replied 20 days ago.
Do you think if I use take tablet antidepressants from 4 years ago. I have problem dizzy every day? Because from antidepressants effect side immune body from dizzy?
Expert:  Shahid Karim replied 20 days ago.

No I don't think that's related if you've been using it that long.

Customer: replied 20 days ago.
Oh I use. Still I have problem dizzy? How?
Customer: replied 20 days ago.
No about antidepressants?
Expert:  Shahid Karim replied 20 days ago.

I don't think so. It's worth asking your GP when you see them to listen to your heart and check your blood pressure, pulse and they should check your ECG as well and this will help them find out.

Customer: replied 20 days ago.
Ok. No problem. My blood pressure is good, everything good and I went to scan for brain. Everything good. Only I think that for antidepressants is problem dizzy.
Expert:  Shahid Karim replied 20 days ago.

It is possible, I suppose you will know better once you reduce the dose and see if things get better

Customer: replied 20 days ago.
true. Thank you.
Customer: replied 20 days ago.
Have a good Friday :)
Expert:  Shahid Karim replied 20 days ago.

You're very welcome. All the best. You too :)